Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

MRI scan shows sigmond colon is redundant and tortuous with mild diverticulosis. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
MRI shows the following : sigmond colon is redundant and tortuous with mild diverticulosis. Portion of transverse colon is located within the umbilical hernia. No bowel obstruction. Blood work has shown
potassium 5.5
alkaline phosphatase 144
For the past four months i get cramping in the upper and left side of the abdomen after meals which have become extreme for the past two months. I take stool softeners nightly because of pain meds from surgery.
What is causing the cramping? It has been bad enough lately i am thinking about going to ER. What can I do??
When I do have a bowel movement almost every other movement or so I can not pass it even with straining. I usually have to helping it out. It is almost like there is an extra space so that the stool stops before released or the rectum is not opening by itself with out assistance. What do i need to do?
Posted Thu, 8 Aug 2013 in Digestion and Bowels
Answered by Dr. Amit Jain 8 hours later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

Problems you are suffering from may be drug induced. Among the medications which you are taking Tab vesicare and tab Temazepam may lead to crampy abdominal pain, constipation. Please discuss regarding this with your treating doctor

As far as your colon is concerned, findings of tortuos and redundant sigmoid and mild diverticulosis with no sign of intestinal obstruction will not usually cause these symptoms

So in addition to above I will like to advise some antispasmodic with least anticholinergic side effects like drotaverine. Also see whether while taking levothyroxine have you achieved euthyroidism or not, if not then titrate dose accordingly.

One more thing which requires attention is elevation of SGPT, it may also be drug induced, so discuss again regarding this with your treating doctor.
However you still need to investigate for other causes for elevation of transaminase levels like:
1. Alcohol if you are taking then please avoid it
2. If you are obese or overweight you need to reduce your weight by dieting
3.Other common and treatable causes like Hepatitis B and C virus, XXXXXXX and SMA for autoimmune disease
4. Lipid profile and Ultrasound abdomen to see for liver echotexture

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor